Hi Joie. I enjoyed your post. I too am grateful for those few good days. I often appreciate my hubby most when I'm sick and he helps with everything from housework to taking me to appointments.
I don't think our reactions to medication is tied to our autoimmune soldiers viewing the meds as foreign. The side effects are the result of our organs and overall body's response to these evil substances. A common side effect of plaquenil is nausea and stomach cramps whether you are taking it for lupus or malaria. If the nausea gets too bad call your rheumy and ask him to call in anti-barf meds to your pharmacy.
I have a BS in medical technology (hospital lab) and studied some immunology. So last year I bought an immunology book and have learned lots about
how lupies respond to foreign invaders. I also know what Benlysta does. I gotta go now, but if you (or anyone) is interested I'll post what this little foggy brain has read.
Take care of that pneumonia Sweetie. Love, Donna
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, diastolic heart dysfunction, GERD, 1st stage kidney disease. Many meds: better living through chemistry